MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PRECISIONGLIDE SYRINGE ALLERGY 1ML W/ NEEDLE 28X1/2 RB; ALLERGY SYRINGE & NEEDLE

BD MEDICAL - DIABETES CARE BD PRECISIONGLIDE SYRINGE ALLERGY 1ML W/ NEEDLE 28X1/2 RB; ALLERGY SYRINGE & NEEDLE
Catalog Number 305500
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd precisionglide¿ syringe allergy 1 ml w/ needle 28x1/2 rb penetrated through shield and caused a needle stick injury.The following information was provided by the initial reporter: material no: 305500.Batch no: unknown.It was reported that the syringe needle stuck her finger as she was preparing for her injection she is concerned that the needle may cause an infection.Verbatim: consumer reported that the syringe needle stuck her finger as she was preparing for her injection.She stated that she took the syringe out of the bag and put it on the counter and when she picked it up she was stuck with the needle that was bent through the shield.Consumer did not seek medical attention but she is concerned that the needle may cause an infection.She will contact us with any updates if she goes to the doctor.Problem occurred on (b)(6) 2019, lot # is unavailable, product # 305500, no exp date.Consumer will send sample and poly bag.
 
Additional Manufacturer Narrative
The following fields have been updated with corrections: g.5.Pma/510(k)#: k980580, k941657.
 
Event or Problem Description
It was reported that bd precisionglide¿ syringe allergy 1ml w/ needle 28x1/2 rb penetrated through shield and caused a needle stick injury.The following information was provided by the initial reporter: material no: 305500 batch no: unknown it was reported that the syringe needle stuck her finger as she was preparing for her injection she is concerned that the needle may cause an infection.Verbatim: consumer reported that the syringe needle stuck her finger as she was preparing for her injection.She stated that she took the syringe out of the bag and put it on the counter and when she picked it up she was stuck with the needle that was bent through the shield.Consumer did not seek medical attention but she is concerned that the needle may cause an infection.She will contact us with any updates if she goes to the doctor.Problem occurred on (b)(6) 2019, lot # is unavailable, product # 305500, no exp date.Consumer will send sample and poly bag.
 
Additional Manufacturer Narrative
Investigation summary: customer returned (4) 1cc, 12.7mm, 28g bd allergy syringes in an open poly bag with a worn out, illegible lot number.Customer states that she was stuck with the needle that was bent through the shield.All returned syringes were examined and one syringe exhibited a bent cannula and a hole in the shield.This indicates that the cannula was through the shield, exposing the cannula, which could lead to a needle stick.A dhr check was not performed as the lot number is "unknown" for this complaint.Based on the samples and/or photo(s) received the investigation concluded: -confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.As per manufacturing, "probable root cause for the damage to the barrel is from the exposed cannula on the syringe getting caught in the web material during the form, fill, and seal process.The barrel of the syringe would have been caught in the jaws that seal the polybag.Probable root cause for the cannula pierced through the shield is a misalignment during the shielding process at the pils.Capa 529089 for needle through shield on allergy syringes was implemented on (b)(6) 2019 which is after the date of manufacture that is marked on the polybag." complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD PRECISIONGLIDE SYRINGE ALLERGY 1ML W/ NEEDLE 28X1/2 RB
Common Device Name
ALLERGY SYRINGE & NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8660565
Report Number1920898-2019-00503
Device Sequence Number11295356
Product Code FMF
UDI-Device Identifier30382903055006
UDI-Public30382903055006
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305500
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
05/13/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/04/2019
06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;